MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J495H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle popped off the suture.The procedure was completed with like device with no patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/09/2019.H3 device evaluation summary: an opened box with thirteen unopened samples of product code j495h lot # pbu194 were returned for analysis.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in report 2210968-2019-87006.Analysis results have been included in follow up reports for each.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8991050
Report Number2210968-2019-87005
Device Sequence Number16234626
Product Code GAM
UDI-Device Identifier10705031040564
UDI-Public10705031040564
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberJ495H
Device Lot NumberPBU194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/18/2019
Patient Sequence Number1